View unanswered posts | View active topics It is currently Thu Apr 24, 2014 7:19 pm



Reply to topic  [ 8 posts ] 
 Stalevo 
Author Message

Joined: Tue Aug 30, 2011 1:42 pm
Posts: 107
Post Stalevo
Hello Everyone:

I was wondering if anyone has a loved one that you have taken off of Stalevo. My mother has been in constant gut pain for well over a year now and her cognition seems to be on a rapid decline. I am wondering if it is time to stop worrying about her movement issues with the large motor issues from the Parkinson's. Has anyone done this? Did it help with pain? anxiety? cognition? I don't know that it will help, but I see some correlation with her down time between doses of Stalevo and I am wondering if we are dealing with drug dependency here as well. I am considering asking the neurologist to take her off of Stalevo, but I might just be grasping for straws to make things better. Does anyone have experience with this?

Thanks - Liz


Thu Mar 21, 2013 1:08 pm
Profile

Joined: Sat Jan 03, 2009 2:59 pm
Posts: 1978
Post Re: Stalevo
Liz,
It is always a guessing game with the meds, the movement issues are important as in helping us help them, once they get so darned stiff and can't move much then the real issues start, so be careful what ever you end up doing but I would do it only under medical advice.

_________________
Irene Selak


Thu Mar 21, 2013 8:57 pm
Profile WWW

Joined: Wed Dec 30, 2009 1:46 pm
Posts: 3179
Location: WA
Post Re: Stalevo
It probably depends on the individual but my husband, on Stalevo for years and changed to Sinemet two years ago, absolutely needs carbidopa/levodopa. Without it he wouldn't be able to move at all nor swallow. The Stalevo seemed to cause urinary problems [sediment] and he does better on Sinemet [generic].

_________________
Pat [68] married to Derek [84] for 38 years; husband dx PDD/LBD 2005, probably began 2002 or earlier; late stage and in a SNF as of January 2011. Hospitalized 11/2/2013 and discharged to home Hospice. Passed away at home on 11/9/2013.


Thu Mar 21, 2013 9:19 pm
Profile

Joined: Sat Jan 03, 2009 2:59 pm
Posts: 1978
Post Re: Stalevo
Very good point on the swallowing !

_________________
Irene Selak


Thu Mar 21, 2013 9:36 pm
Profile WWW

Joined: Tue Aug 30, 2011 1:42 pm
Posts: 107
Post Re: Stalevo
Thank you! People on this list always have the best information. Pat, the swallowing is something I didn't think about. She was on Sinemet ages ago and felt that it had stopped working for her. Perhaps I should ask the neurologist about that as well. My mother is never happy if she has any symptoms at all and I think that for years she felt that if things weren't perfect, they weren't working. Perhaps Sinemet would make the in between dose time less bad? I don't know at all. I just know that she has so much gut pain and it is related to her anxiety and the time that begins about a half hour before her next does of Stalevo and lasts about 45 minutes or so longer after she takes it. Thank you all for your insights.

Liz


Fri Mar 22, 2013 12:39 am
Profile

Joined: Wed Dec 30, 2009 1:46 pm
Posts: 3179
Location: WA
Post Re: Stalevo
Theoretically, Stalevo should be better than Sinemet for 'in-between' coverage. Maybe your mother just needs a higher dose or more often. Of course, the downside of that is increased hallucinations and delusions. These things are always a trade off, alas.

_________________
Pat [68] married to Derek [84] for 38 years; husband dx PDD/LBD 2005, probably began 2002 or earlier; late stage and in a SNF as of January 2011. Hospitalized 11/2/2013 and discharged to home Hospice. Passed away at home on 11/9/2013.


Fri Mar 22, 2013 12:49 am
Profile

Joined: Tue Aug 30, 2011 1:42 pm
Posts: 107
Post Re: Stalevo
Yikes - and her hallucinations and nightmares are awful. She can't tell reality from dreams at night and in the morning. This is the worst disease ever. I can't imagine living like this myself.


Fri Mar 22, 2013 4:25 pm
Profile

Joined: Sun Jun 24, 2007 5:35 pm
Posts: 343
Post Re: Stalevo
Liz, I just saw this post.

If I remember correctly, when I asked John's LBD specialist about Stalevo, he said that Sinemet was better for LBD patients. He stressed that carbidopa/levodopa was the agent that addressed the movement/balance issues best in LBD folks and that Stalevo had stuff that did not. Since med reactions are such an issue with LBD, I assume that limiting the products going into their bodies is always best.

When he recently adjusted the dosage of John's Sinement (generic), John did improve right away. But if he takes it before eating instead of after eating, he is always nauseated.

Pat

_________________
Pat Snyder, husband John, dx LBD 2007
Author of [i]Treasures in the Darkness: Extending Early Stage of LBD...[i][/i] [url]http://www.amazon.com/Treasures-Darkness-Extending-Alzheimers-Parkinsons/dp/1466428228/ref=sr_1_1?ie=UTF8&qid=1334092686&sr=8-1[/url]


Tue Jun 18, 2013 2:13 pm
Profile
Display posts from previous:  Sort by  
Reply to topic   [ 8 posts ] 

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group.
Designed by STSoftware for PTF.
Localized by MaĆ«l Soucaze © 2010 phpBB.fr